Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is it necessary to take omeparazole for eosinophilic esophagitis?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11692 Questions
I am 54 years old, 5'10", 195 lbs. I was recently diagnose with eosinophilic esophagitis after esophageal spasms, and after no health problems for decades. I drank beer in excess which I have stopped since the spasms. Doctor prescribed omeparazole, even though I have no symptoms of acid problems except some erosion in the distal esophagus. Three days after the diagnosis, I had an acute gout attack. Doctor insists I continue to take omeparazole, but the side effects scare me, especially since I have zero heartburn or any indicator that I have a stomach acid problem. I have changed diet and lifestyle and am trying herbal things such as pine nut oil and slippery elm. I seem to be doing okay. The anti-inflammatories for gout present me with a slight feeling of a lump in my throat which I had before the spasm attack, but the gout is almost under control. I do not want to take the prescription omeparazole, If I get c-diff i am probably as good as dead. Anyone have an opinion? Thanks.
Posted Mon, 23 Dec 2013 in General Health
Answered by Dr. Rakhi Tayal 6 hours later
Brief Answer: You can avoid taking it after 3 weeks. Detailed Answer: Hello, Thanks for trusting us with your health concern. It is good that your esophageal spasms are well under control with lifestyle modifications and dietary changes. Omeprazole is given to help the erosions to heal properly. Even if the usage of omeprazole is associated with an increase in risk of getting C.difficile infection, it is better to take omeprazole for at least three weeks for the erosions to heal and then you can take it on as and when required basis. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor